The Pill Linked to Serious Eye Problems

The Pill Linked to Serious Eye Problems

Long term users may be more likely to develop glaucoma.

New research finds that women who used birth control pills for three years or more had twice the risk of developing glaucoma in their later years, one of the leading causes of blindness.

The study did not differentiate between women who took low estrogen and regular birth control pills.
 
Researchers looked at data on more than 3400 women 40 and older from across the United States, who answered questionnaires about their reproductive health and eye exams.

Study authors say more research needs to be done, but gynecologists and ophthalmologists should be aware that oral contraceptives may play a role in glaucoma and should make sure their women patients have their eyes screened for the disease, especially if they also have other risk factors, such as race, family history of glaucoma or a history of increased eye pressure problems.

Page: [[$index + 1]]
comments powered by Disqus